Alert archive / Florida / Coastal Flood Statements in 2013
Coastal Flood Statement 1, NWS Mobile, AL
NWS Mobile, AL issued this coastal flood statement at Apr 3, 2013, 7:39 PM EDT. It took effect at Apr 3, 2013, 8:00 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2013, 7:39 PM EDT (23:39 UTC)
- In effect from
- Apr 3, 2013, 8:00 PM EDT
- Expired
- Apr 3, 2013, 11:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
131 WHUS44 KMOB 032339 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 639 PM CDT WED APR 3 2013 ...ROUGH SURF FROM THE GULF OF MEXICO HAS INUNDATED A OF FORT PICKENS ROAD LEADING TO FORT PICKENS IN THE GULF ISLANDS NATIONAL SEASHORE... ...DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS... .THE STRONG ONSHORE WINDS EARLIER TODAY...COMBINED WITH LATE AFTERNOON HIGH ASTRONOMICAL TIDES...HAS RESULTED IN THE FLOODING OF A SECTION OF FORT PICKENS ROAD LEADING TO FORT PICKENS IN THE GULF ISLANDS NATIONAL SEASHORE. REPORTS FROM PARK RANGERS INDICATE 8-12 INCHES OF WATER ACROSS SECTIONS OF THE ROAD. ASTRONOMICAL TIDES WILL BE FALLING THIS EVENING...AND WINDS ARE EXPECTED TO BE MORE NORTHEASTERLY AND CONTINUE TO SUBSIDE...SO THE LIMITED FLOODING SHOULD SUBSIDE LATER THIS EVENING. FLZ002-004-040300- /O.NEW.KMOB.CF.S.0001.130404T0000Z-130404T0300Z/ COASTAL ESCAMBIA-COASTAL SANTA ROSA- 639 PM CDT WED APR 3 2013 ...ROUGH SURF FROM THE GULF OF MEXICO HAS INUNDATED A OF FORT PICKENS ROAD LEADING TO FORT PICKENS IN THE GULF ISLANDS NATIONAL SEASHORE... ...DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS... * COASTAL FLOODING...8-12 INCHES OF WATER ALONG SECTIONS OF FORT PICKENS ROAD. * TIMING...CONTINUED LIMITED FLOODING THROUGH MID EVENING. * IMPACTS...FORT PICKENS ROAD FLOODED IN SOME LOCATIONS LEADING OUT TO THE FORT ITSELF. DO NOT DRIVE THROUGH FLOOD WATERS. IF THE ROAD IS FLOODED...TURN AROUND AND DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this coastal flood statement went out at Apr 3, 7:30 PM EDT, 9 minutes earlier.
Area forecast discussion, Apr 3, 7:30 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATE TO AVIATION
NATIONAL WEATHER SERVICE MOBILE AL
630 PM CDT WED APR 3 2013
.AVIATION...(00Z ISSUANCE)...AS SURFACE LOW PASSES OVER THE
SOUTHEASTERN THIRD OF THE FA TONIGHT...IFR OR LOWER CIGS AND VISBYS
POSSIBLE THROUGH THE FIRST 15HRS OF THE FORECAST. GENERAL
NORTHEASTERLY WINDS EXPECTED TO BECOME NORTHWESTERLY OR WESTERLY
LATER TONIGHT INTO FRIDAY.
/16
&&
.SHORT TERM (TONIGHT THROUGH FRIDAY)...AFTERNOON WATER VAPOR IMAGERY
INDICATES A LARGE DRY SLOT MOVING IN BEHIND THE MCS MOVING ACROSS
THE NORTHERN GULF. MEANWHILE...AN UPPER LOW WAS MOVING SOUTHEAST
ACROSS THE SOUTHERN PLAINS. AS THE UPPER LOW MOVES EAST
TONIGHT...SFC LOW PRESSURE OFF THE SOUTHWEST LOUISIANA COAST WILL
NORTHEAST AND INTO THE WESTERN FLORIDA PANHANDLE THURSDAY MORNING.
THE CONVECTIVE OVERTURNING ASSOCIATED WITH THE MCS AND THE DRY SLOT
WILL KEEP MOST AREAS DRY THROUGH LATE EVENING. DUE TO THE MOIST
GROUND CONDITIONS...PATCHY AREAS OF DENSE FOG WILL DEVELOP TONIGHT.
AS THE UPPER LOW APPROACHES AND THE SFC LOW MOVES
NORTHEAST...CONVECTION WILL INCREASE ACROSS THE GULF AND MOVE
NORTHWARD INTO THE AREA LATE TONIGHT INTO THURSDAY MORNING. THE
HIGHEST RAIN CHANCES WILL REMAIN ACROSS SOUTHEASTERN PORTIONS OF THE
AREA AND OFFSHORE. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
DURING THE MORNING ACROSS THE FLORIDA PANHANDLE AS THE LOW MOVES
INLAND...HOWEVER THE GREATER THREAT IS LIKELY TO REMAIN EAST OF THE
AREA. AS THE LOW AND ASSOCIATED COLD FRONT MOVES EAST...THE BETTER
MOISTURE WILL BE SHUNTED EASTWARD. HOWEVER...CLOUDS AND CHANCES FOR
SHOWERS WILL LINGER THROUGH THURSDAY NIGHT AS THE UPPER LOW MOVES
ACROSS. THIS WILL KEEP HIGHS BELOW NORMAL ON THURSDAY AND HAVE GONE
BELOW GUIDANCE. A WARMER AND DRIER AIRMASS CAN BE EXPECTED ON FRIDAY
AS SFC AND UPPER RIDGING BUILD ACROSS THE AREA. /13
&&
.LONG TERM (SATURDAY THROUGH NEXT WEDNESDAY)...IT WILL BE DRY
THROUGH THE UPCOMING WEEKEND AND INTO EARLY NEXT WORK WEEK AS UPPER
RIDGING OR ZONAL FLOW BUILDS OVER THE REGION AND A STRONG SURFACE
HIGH PRESSURE DOMINATES THE EASTERN CONUS. SCATTERED TO BROKEN LOW
CLOUDS WILL GRADUALLY INVADE FROM THE WEST MONDAY THROUGH WEDNESDAY
AS ANOTHER LARGE UPPER LEVEL LOW FORMS OVER THE SOUTHWEST CONUS AND
MOISTURE RETURNS AHEAD OF A SURFACE LOW EXPECTED TO FORM ACROSS THE
SOUTHERN PLAINS. RAIN CHANCES ARE EXPECTED TO INCREASE ONCE AGAIN
FROM LATE TUESDAY AFTERNOON THROUGH MID WEEK.
HIGH TEMPERATURES WILL WARM BACK INTO THE MID TO UPPER 70S SUNDAY
THROUGH WEDNESDAY...WITH A FEW LOCATIONS HITTING TO THE LOWER 80S.
/22
&&
.MARINE...A WAKE LOW HAS RESULTED IN A PERIOD OF VERY STRONG WINDS
ACROSS THE MARINE AREA THIS AFTERNOON. THIS FEATURE WILL CONTINUE TO
MOVE EAST...MOVING EAST OF THE FLORIDA PANHANDLE BY LATE AFTN/EARLY
EVE. OTHERWISE...A WARM FRONT OVER THE NORTHERN GULF WILL MOVE NORTH
TOWARD THE COAST LATE TONIGHT. MEANWHILE...A SURFACE LOW WILL TRACK
ALONG THE FRONT AND MOVE INTO THE WESTERN FLORIDA PANHANDLE BY
MIDDAY THURSDAY. THIS RESULTS IN THE PRESSURE GRADIENT RELAXING OVER
MUCH OF THE MARINE AREA LATE TONIGHT...WITH WINDS LIKELY DROPPING
BELOW ADVISORY LEVELS. THE LOW AND ITS ASSOCIATED COLD FRONT WILL
PUSH EAST OF THE REGION BY THURSDAY NIGHT...WITH A STRONG OFFSHORE
FLOW DEVELOPING IN ITS WAKE. THERE WILL BE THE POTENTIAL FOR STRONG
THUNDERSTORMS OVER THE WESTERN FLORIDA PANHANDLE BAYS AND GULF
WATERS ON THURSDAY. HIGH PRESSURE BUILDS INTO THE AREA FOR THE END
OF THE WEEK AND MOVES EAST OF THE AREA BY THE END OF THE WEEKEND.
34/JFB
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 55 67 50 68 46 / 50 50 30 10 00
PENSACOLA 60 70 53 68 51 / 60 70 20 20 00
DESTIN 62 68 56 67 52 / 70 90 20 20 00
EVERGREEN 55 69 50 67 41 / 50 60 40 20 00
WAYNESBORO 50 62 47 67 40 / 50 40 40 10 00
CAMDEN 52 65 48 66 41 / 50 70 50 20 00
CRESTVIEW 57 72 52 67 41 / 60 80 30 20 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 AM THURSDAY FOR THE FOLLOWING
ZONES: CHOCTAWHATCHEE BAY...COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM...
&&Hazardous weather outlook, Apr 3, 4:43 PM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 343 PM CDT WED APR 3 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-041200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 343 PM CDT WED APR 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS THE WESTERN FLORIDA PANHANDLE AND PORTIONS OF SOUTH CENTRAL ALABAMA...EAST OF INTERSTATE 65...THROUGH THE DAY ON THURSDAY. THERE IS A SLIGHT RISK OF A FEW STORMS BECOMING SEVERE IN THESE AREAS...WITH THE PRIMARY THREATS BEING LARGE HAIL AND LOCALIZED DAMAGING WIND GUSTS. FURTHER WEST...PRIMARILY SHOWERS ARE EXPECTED WITH THE THREAT OF SEVERE WEATHER BEING LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BE NECESSARY OVER PORTIONS OF THE FLORIDA PANHANDLE AND SOUTH CENTRAL ALABAMA ON THURSDAY. GMZ630>635-650-655-670-675-041200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 343 PM CDT WED APR 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG EASTERLY WIND FLOW OVER THE MARINE AREA WILL RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH THIS EVENING. THUNDERSTORMS WILL INCREASE ACROSS THE FAR OFFSHORE GULF WATERS LATE TONIGHT. SOME OF THOSE STORMS MAY BECOME STRONG. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG STORMS ARE POSSIBLE OVER THE WESTERN FLORIDA PANHANDLE BAYS AND GULF WATERS ON THURSDAY AS A SURFACE LOW TRACKS THROUGH THE REGION. A STRONG OFFSHORE FLOW DEVELOPS BY THURSDAY NIGHT...CREATING POTENTIALLY HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH FRIDAY.
In the hours before
Special weather statement, Apr 3, 1:51 PM EDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1251 PM CDT WED APR 3 2013 ALZ061>064-031900- UPPER BALDWIN AL-LOWER BALDWIN AL-UPPER MOBILE AL-LOWER MOBILE AL- 1251 PM CDT WED APR 3 2013 ...STRONG GUSTY WINDS ALONG THE BACK EDGE OF A LARGE RAIN SHIELD WILL AFFECT MOBILE AND WESTERN BALDWIN COUNTIES IN SOUTHWEST ALABAMA...THROUGH 200 PM CDT... AT 1242 PM CDT...THE BACK EDGE OF A LARGE RAIN SHIELD WAS LOCATED ALONG A LINE EXTENDING FROM CITRONELLE TO 5 MILES WEST OF PASCAGOULA TO 43 MILES SOUTHEAST OF WAVELAND...AND MOVING EAST AT 30 MPH. AS THE RAIN COMES TO AN END...GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. GUSTS TO AROUND 50 MPH ARE POSSIBLE CLOSE TO THE IMMEDIATE COAST. THE GUSTY NATURE OF THE WINDS SHOULD BE BRIEF IN DURATION... BUT WILL BE CAPABLE OF BLOWING DOWN TREE LIMBS...UPROOTING SHALLOW ROOTED TREES...AND BLOWING AROUND UNSECURED LIGHTWEIGHT OUTDOOR OBJECTS. &&
Special weather statement, Apr 3, 2:44 PM EDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 144 PM CDT WED APR 3 2013 ALZ059-062-064-FLZ001>004-032000- ESCAMBIA AL-INLAND SANTA ROSA FL-INLAND ESCAMBIA FL-UPPER BALDWIN AL- COASTAL ESCAMBIA FL-SANTA ROSA FL-LOWER BALDWIN AL- 144 PM CDT WED APR 3 2013 ...STRONG WINDS ALONG THE BACK EDGE OF A LARGE RAIN SHIELD WILL AFFECT SOUTHERN ESCAMBIA AND BALDWIN COUNTIES IN SOUTHWEST ALABAMA...SANTA ROSA AND ESCAMBIA COUNTIES IN NORTHWEST FLORIDA...THROUGH 300 PM CDT... AT 140 PM CDT...THE BACK EDGE OF A LARGE RAIN SHIELD WAS LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTH OF BAY MINETTE TO 6 MILES SOUTHWEST OF DAPHNE TO NEAR DAUPHIN ISLAND...AND MOVING EAST AT 35 MPH. AS THE RAIN COMES TO AN END...STRONG WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED. THE GUSTY NATURE OF THE WINDS SHOULD BE BRIEF IN DURATION...BUT WILL BE CAPABLE OF BLOWING DOWN TREE LIMBS... UPROOTING SHALLOW ROOTED TREES...AND BLOWING AROUND UNSECURED LIGHTWEIGHT OUTDOOR OBJECTS. * LOCATIONS IMPACTED INCLUDE... PENSACOLA INTERNATIONAL AIRPORT... WHITFIELD... MIDWAY... PINE LEVEL... WOODLAWN BEACH... WHITING FIELD... TIGER POINT... ROEVILLE... POINT BAKER... THIS INCLUDES INTERSTATE 10 IN FLORIDA BETWEEN MILE MARKERS 1 AND 40. THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 30 AND 66. THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 30 AND 63. &&
Local storm report, Apr 3, 3:19 PM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
219 PM CDT WED APR 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM NON-TSTM WND GST MOBILE AIRPORT 30.68N 88.24W
04/03/2013 M53.00 MPH MOBILE AL ASOS
0140 PM NON-TSTM WND GST BROOKLEY FIELD AIRPORT 30.63N 88.07W
04/03/2013 M66.00 MPH MOBILE AL ASOS
REPORT THAT THE CARNIVAL TRIUMPH CRUISE SHIP HAS BROKEN
FREE OF ITS MOORINGS AND IS DRIFTING ACROSS MOBILE RIVER.
&&
JFBSpecial weather statement, Apr 3, 3:26 PM EDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 226 PM CDT WED APR 3 2013 ALZ060-FLZ005-006-032045- COVINGTON AL-INLAND OKALOOSA FL-COASTAL OKALOOSA FL- 226 PM CDT WED APR 3 2013 ...STRONG WINDS ALONG THE BACK EDGE OF A LARGE RAIN SHIELD WILL AFFECT SOUTHERN COVINGTON COUNTY IN SOUTHWEST ALABAMA...OKALOOSA COUNTY IN NORTHWEST FLORIDA...THROUGH 345 PM CDT... AT 220 PM CDT...THE BACK EDGE OF A LARGE RAIN SHIELD WAS LOCATED ALONG A LINE EXTENDING FROM BREWTON TO 7 MILES SOUTHWEST OF MYRTLE GROVE TO 44 MILES SOUTHWEST OF GULF SHORES...AND MOVING EAST AT 55 MPH. AS THE RAIN COMES TO AN END...STRONG WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED...ESPECIALLY CLOSE TO THE COAST. THE GUSTY NATURE OF THE WINDS SHOULD BE BRIEF IN DURATION...BUT WILL BE CAPABLE OF BLOWING DOWN TREE LIMBS... UPROOTING SHALLOW ROOTED TREES...AND BLOWING AROUND UNSECURED LIGHTWEIGHT OUTDOOR OBJECTS. * LOCATIONS IMPACTED INCLUDE... OCEAN CITY... FORT WALTON BEACH... SHALIMAR... LAKE LORRAINE... CINCO BAYOU... WRIGHT... VALPARAISO... NICEVILLE... MARY ESTHER... THIS INCLUDES INTERSTATE 10 IN FLORIDA BETWEEN MILE MARKERS 43 AND 67. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. &&
Local storm report, Apr 3, 4:25 PM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
325 PM CDT WED APR 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM NON-TSTM WND GST 15 SSE ROMAR BEACH 30.13N 87.50W
04/03/2013 M54.00 MPH GMZ650 FL BUOY
PEAK WIND GUST REPORTED FROM BUOY 42012
&&
JFBNearby
Coastal Flood Statements in Florida, 2013Every coastal flood statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.